MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G55736
Medical Device Problem Code Bent (1059)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Pma/510(k) # k142688.It was originally indicated that the device involved in this complaint was being returned to cook ireland for evaluation; the device has not yet been received, however, if it is returned, the device will be evaluated and the investigation will be updated.As the device was not returned for evaluation; the cause of this complaint could not be conclusively determined.With the information provided a document based investigation was carried out.The customer complaint is considered to be confirmed based on customer testimony.A definitive root cause for the customer complaint could not be determined as the exact operational conditions are unknown, possible causes may be due to the patient having a torturous anatomy.Prior to distribution, all echo-hd-22-c devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for the echo-hd-22-c device of lot# c1275165 did not reveal any discrepancies that could have contributed to this complaint issue.According to the information received no adverse effects to the patient have been reported as a result of this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
The needle was found to be distorted while the first attempt of puncture.A picture of the bent needle was provided.
 
Additional Manufacturer Narrative
Cook (b)(4) (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Mfr site: (b)(4).Importer site establishment registration number: (b)(4).Pma/510(k) # k142688.Lab evaluation : 1 x echo-hd-22-c from lot number c1275165 was returned to cirl.Upon evaluation of the returned device the following was noted, the device was returned in its original packaging.There was no syringe returned.There was needle exposure.There was no thumbscrew returned.The needle could not be fully retracted.All parts of the needle was intact.There was a kink noted at the notch of the needle approximately 4-5mm from the tip.There were no other functional issues noted with the device.Note: the needle became more bent when the protective guard was put on the needle tip.The customer complaint is considered to be confirmed as the complaint was verified in the lab as the needle was kinked.A definitive root cause for the customer complaint could not be determined as the exact operational conditions are unknown, possible causes may be due to the patient having a torturous anatomy.Prior to distribution, all echo-hd-22-c devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.The notes section of the instructions for use, ifu0077-4, which accompanies this device instructs the user to: "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".On review of the information provided, there is no viable evidence to suggest that the user did not follow the instructions for use.A review of the manufacturing records for the echo-hd-22-c device of lot# c1275165 did not reveal any discrepancies that could have contributed to this complaint issue.According to the information received no adverse effects to the patient have been reported as a result of this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
This follow up mdr is being submitted as the device was returned for evaluation and the investigation was updated.The needle was found to be distorted while the first attempt of puncture.A picture of the bent needle was provided.

Brand Name
ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7078970
Report Number3001845648-2017-00575
Device Sequence Number1260890
Product Code FCG
UDI-Device Identifier00827002557369
UDI-Public(01)00827002557369(17)190920(10)C1275165
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG55736
Device Catalogue NumberECHO-HD-22-C
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/04/2017
Event Location Hospital
Initial Date Received by Manufacturer 11/06/2017
Supplement Date Received by Manufacturer12/04/2017
Initial Report FDA Received Date12/04/2017
Supplement Report FDA Received Date12/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age42 YR
Patient Weight55